Multiple Sclerosis Community
MS, Solumendrol & Lyrica
About This Community:

Our Patient-to-Patient MS Forum is where you can communicate with other people who share your interest in Multiple Sclerosis. This forum is not monitored by medical professionals.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

MS, Solumendrol & Lyrica

Ok, I gotta ask this question and I must ask it to friends who are Living w/ MS like me........Sex, is it still enjoyable for you? I just finished a 4 day Solumendrol therapy & am on Lyrica to help manage the constant sharp shooting pains I have ALL over my body. My body has gone numb! Not numb like I can't walk or use my use hands; I have full mobility. But my insides are numb all over. It's like the sharp shooting pain is gone, I am fully mobile, but I have lost the sensation from human touch. I know this sounds weird, but I don't know how else to explain it. I'm not sure if this is just a side effect of the solumendrol & Lyrica, or what. Not sure if this is the trade-off for not having to deal with the sharp shooting pain.

I will be starting Rebiff probably by the end of next week. I am just getting on the DMD because I was just "officially" DX. I was inititally told that I was "probable" MS and that was in 97. For the most part, I've been fine (to my standards). I visited my neuro in Feb and had not seen him since 2005. He ran a new battery of test, including a MRI, which showed I new lesions, so thus the discussion of an DMD began.

This morning has been the first time I cried! For the most part I know that MS is NOT a death sentence and can be managed to the point of being able to live a productive life. But, I don't think I like this trade-off. I am a young married woman. While the parts still worked fine for my husband, it was nothing for me. My body responded just like it was suppose to for him, but not me. This may sound selfish, but it is not all about him :) I guess I'm just asking how MS has affected your sex life. I hope this is not too personal & I apologize if this is offensive to anyone. I'm just curious...
Related Discussions
5 Comments Post a Comment
Blank
667078_tn?1316004535
I have been confirmed by a dozen Neurologists as having had MS 46 years. I work around it and have a good life. I am not one of the lucky ones one of the DMDs or CRABS work for so progression has to take its course.

If you are on Rebif you have achance at slowing the progression and may be not having relapses or few. No one can say but it is likely.

It is okay to cry. It does get better.

Alex
Blank
739070_tn?1338607002
Dear lilbit,

Let the tears flow. It's natural. Realization of your disease because of side effects is one of the points that I shed tears and/or frustration about.

As for Lyrica causing "numb insides" I can't answer. I am not on Lyrica and have experienced what you are going through. You are not alone in this numb feeling. The genital area is supplied with nerves just as the rest of the body is. Therefore , it can be an area of numbness or other parathesias.

Have you visited the Health Pages we have , located in the upper right hand corner next to the yellow icon? There is a wealth of solid information on a variety of sources. One of the articles is MS and Sexuality. I have not read it but here is the direct link, I hope you find your answers in there:


http://www.medhelp.org/health_pages/Multiple-Sclerosis/Sexuality-and-Multiple-Sclerosis-/show/609?cid=36

Warmly,
Ren
Blank
1667852_tn?1313592429
Not sure about the Lyrica but solumendrol usually has the opposite effect, atleast in my case. Talk to your nuero if you have concerns. They are used to these kinds of questions. The National MS society website has free liturature regarding sex and MS, too. Sometimes it's just a matter of doing things differently. Experiment!
Blank
1655815_tn?1306934062
Thanks so much for responding. I went to the health pages after I made my post and the
information there was very helpful. Fortunately, the problem appears to be sporadic; it returned to normal! It was my understanding that the solumendrol would reduce my symptons, but it seemed to have the opposite affect on me. Two days later my legs were numb and I was having difficulyt walking. the numbness cleared up after a day but my legs have been feeling weak (even though they are not) ever since. I have not had had mobility issues since my iniital onset in '97. My neuro was baffled, but does not think it was caused by the solumendrol. I do trust my nuero as he has been pretty accurate with my care thus far so I'm not going to kick him to th curb just yet. I dont think I'll do the solumendrol again unless I'm feeling really, really bad. Worst than I felt when I finished the rtherapy this time..

I am learning more and more about MS, and the blogs are really helpful. Corresponding and reading the post of other MSers is about as helpful as going to the doctors!

thanks all for your support :)
Blank
667078_tn?1316004535
Not everyone responds to steroids and some people can have a rebound effect where symptoms are worse after. Steroids help symptoms but do not help the disease itself. They basically bring down inflammation which will eventually go away on its own. So far I have never been on them. They are not the best tool for MS but the only one the Neurologists have for inflammation to date.

Hang in there. We are here for you.

Alex
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Multiple Sclerosis Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
This is Driving Your Emotional Eati...
Jul 02 by Roger Gould, M.D.Blank
5856747_tn?1403352282
Blank
Sleep Apnoea
Jun 28 by Andrew John Rynne, MDBlank
Top Neurology Answerers
987762_tn?1331031553
Blank
supermum_ms
Australia
667078_tn?1316004535
Blank
HVAC
Durham, NC
Avatar_f_tn
Blank
SarahL2491
Alagash, ME
1831849_tn?1383231992
Blank
kwarendorf
Great Neck, NY
147426_tn?1317269232
Blank
Quixotic1
Washougal, WA
Avatar_f_tn
Blank
essdipity